Lamar Odom battling depression after Jamie Sangouthai, Bobby Heyward deaths
Lamar Odom lost two of his closest friends to drug-related illnesses in the past several weeks, and the former NBA star is reportedly struggling with depression because of it.
According to a new story in Star magazine, Odom’s family and friends are extremely concerned about his mental state and physical well-being.
Odom’s best friend, Jamie Sangouthai, died on June 14 from a skin infection that was caused by using intravenous needles. Bobby Heyward, another close friend of Odom’s, died of a drug overdose four days later.
“Lamar hasn’t been seen this low since Khloe [Kardashian] walked out on him,” a source told Star, via Samantha Wilson of HollywoodLife.com. “He’s depressed and completely overwhelmed with grief, and that’s a dangerous combination. That explains why the report is claiming that so many of his friends and family are concerned about him. Unfortunately, Lamar could be in grave danger.”
Those closest to Odom are apparently concerned that he could turn back to drugs or even contemplate suicide. Odom reportedly traveled to New York for Sangouthai’s funeral but never showed up at the procession. Odom’s estranged wife Khloe Kardashian is said to have offered support but been ignored.
“Khloe has been desperate to get in touch with him, but he’s not answering her,” the Star report stated. “He’s dropped off the map. It must be so frightening for Khloe, who has been trying her best to be Lamar’s rock as he grieves for Jamie and Bobby. She’s been by his side, being a shoulder to cry on and a source of support, but now that Lamar has seemingly vanished, it’s no wonder she can only think the worst.”
That last quote makes it seem like Star’s source is a friend of Kardashian’s, but that doesn’t necessarily mean the info is inaccurate.
Odom has battled drug addiction in the past, and some of the stories we heard about his crack binges were pretty disturbing. Hopefully he can remain clean, especially with his close friends having lost their lives as a result of drug use.